×

Existence of three positive solutions to a second-order boundary value problem on a measure chain. (English) Zbl 1032.39009

The authors use the so called “five functionals fixed point theorem”, a generalization of the Leggett-Williams fixed point theorem, in order to prove the existence of at least three positive solutions of a boundary value problem. This boundary value problem consists of a second order dynamic equation on a measure chain/time scale and a Sturm-Liouville type boundary condition.

MSC:

39A12 Discrete version of topics in analysis
93C70 Time-scale analysis and singular perturbations in control/observation systems
34B24 Sturm-Liouville theory
39A11 Stability of difference equations (MSC2000)
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Agarwal, R.P.; Bohner, M., Basic calculus on time scales and some of its applications, Results math., 35, 3-22, (1999) · Zbl 0927.39003
[2] Agarwal, R.P.; O’Regan, D.; Wong, P.J.Y., Positive solutions of differential, difference and integral equations, (1999), Kluwer Academic Dordrecht · Zbl 0923.39002
[3] Anderson, D.; Avery, R.I.; Peterson, A.C., Three positive solutions to a discrete focal boundary value problem, J. comput. appl. math., 88, 103-118, (1998) · Zbl 1001.39021
[4] Anderson, D.; Avery, R.I., Multiple positive solutions to a third order discrete focal boundary value problem, Comput. math., appl., 42, 333-340, (2001) · Zbl 1001.39022
[5] B. Aulbach, S. Hilger, Linear dynamic processes with inhomogeneous time scale, in: Nonlinear Dynamics and Quantum Dynamical Systems, Mathematical Research, vol. 59, Akademie Verlag, Berlin, 1990. · Zbl 0719.34088
[6] R.I. Avery, Multiple Positive Solutions to Boundary Value Problems, Dissertation, University of Nebraska-Lincoln, 1997.
[7] Avery, R.I., A generalization of the Leggett-Williams fixed point theorem, MSR hot-line, 2, 9-14, (1998) · Zbl 0965.47038
[8] Avery, R.I., Multiple positive solutions of an nth order focal boundary value problem, Panamer. math. J., 8, 39-55, (1998) · Zbl 0960.34015
[9] Avery, R.I.; Peterson, A.C., Multiple positive solutions of a discrete second order conjugate problem, Panamer. math. J., 8, 1-12, (1998) · Zbl 0959.39006
[10] Chyan, C.J.; Henderson, J., Eigenvalue problems for nonlinear differential equations on a measure chain, J. math. anal. appl., 245, 2, 547-559, (2000) · Zbl 0953.34068
[11] Chyan, C.J.; Henderson, J., Positive solutions in an annulus for nonlinear differential equations on a measure chain, Tamkang J. math., 30, (1999)
[12] Chyan, C.J.; Henderson, J., Multiple solutions for 2mth order Sturm-Liouville boundary value problems, Comput. math. appl., 40, 231-237, (2000) · Zbl 0958.34018
[13] Davis, J.M.; Erbe, L.H.; Henderson, J., Multiplicity of positive solutions for higher order Sturm-Liouville problems, Rocky mountain J. math., 21, 169-184, (2001) · Zbl 0989.34012
[14] Deimling, K., Nonlinear functional analysis, (1985), Springer New York · Zbl 0559.47040
[15] Erbe, L.H.; Hilger, S., Sturmian theory on measure chains, Differential equations dynamics systems, 1, 223-246, (1993) · Zbl 0868.39007
[16] Erbe, L.H.; Hu, S.; Wang, H., Multiple positive solutions of some boundary value problems, J. math. anal. appl., 184, 640-648, (1994) · Zbl 0805.34021
[17] Erbe, L.H.; Peterson, A., Positive solutions for a nonlinear differential equation on a measure chain, Math. comput. modelling, 32, 571-585, (2000) · Zbl 0963.34020
[18] Erbe, L.H.; Peterson, A., Green’s functions and comparison theorems for differential equations on measure chains, Dynamics continuous, discrete impulsive systems, 6, 121-137, (1999) · Zbl 0938.34027
[19] Erbe, L.H.; Peterson, A., Eigenvalue conditions and positive solutions, J. differ. equations appl., 6, 165-191, (2000) · Zbl 0949.34015
[20] Erbe, L.H.; Tang, M., Existence and multiplicity of positive solutions to nonlinear boundary value problems, Diff. eqns. dynam. sys., 4, 313-320, (1996) · Zbl 0868.35035
[21] Erbe, L.H.; Wang, H., On the existence of positive solutions of ordinary differential equations, Proc. amer. math. soc., 120, 743-748, (1994) · Zbl 0802.34018
[22] Guo, D.; Lakshmikantham, V., Nonlinear problems in abstract cones, (1988), Academic Press San Diego · Zbl 0661.47045
[23] Henderson, J., Multiple solutions for 2mth order Sturm-Liouville boundary value problems on a measure chain, J. difference equations appl., 6, 417-429, (2000) · Zbl 0965.39008
[24] Hilger, S., Analysis on a measure chain—a unified approach to continuous and discrete calculus, Resultate math., 18, 18-56, (1990) · Zbl 0722.39001
[25] Krasnosel’skii, M.A., Positive solutions of operator equations, (1964), Noordhoff Groningen
[26] Leggett, R.W.; Williams, L.R., Multiple positive fixed points of nonlinear operators on ordered Banach spaces, Indiana univ. math. J., 28, 673-688, (1979) · Zbl 0421.47033
[27] Wang, H., On the existence of positive solutions for semilinear elliptic equations in the annulus, J. differential equations, 109, 1-7, (1994) · Zbl 0798.34030
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.